Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 26, 1998, 2:05 PM MDT for Huerfano County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1998, 2:05 PM MDT (20:05 UTC)
- Expired
- May 26, 1998, 3:10 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WUUS1 KPUB 262007 RRA SVRPUB COC055-262110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HUERFANO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 310 PM MDT * AT 205 PM MDT...RADAR SHOWED A SEVERE STORM 9 MILES SOUTHEAST OF WALSENBURG MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE ALONG INTERSTATE 25 NEAR PRYOR AND ACROSS THE OPEN COUNTRY SOUTHEAST OF WALSENBURG. AT THIS TIME... THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PW/SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:40 AM MDT, 12 hours 25 minutes earlier.
Area forecast discussion, May 26, 1:40 AM MDT, 12 hours 25 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 140 AM MDT TUE MAY 26 1998 THUNDERSTORM COVERAGE IS THE MAIN CHALLENGE FOR TODAY. MODELS SHOW UPPER FLOW BACKING TO MORE SSWLY DIRECTION TODAY IN RESPONSE TO UPPER LOW SINKING SWRD ALONG THE WEST COAST. LOW LEVEL MOISTURE IS PLENTIFUL OVER CWFA WITH DEWPOINTS IN THE LWR-MID 50S OVER SE PLAINS WITH 30S IN THE MTNS. FORECAST LAPSE RATES ARE QUITE STEEP BY 00Z. HOWEVER... MODELS SHOW LITTLE IN THE WAY OF UPPER FORCING THIS AFTERNOON. MOISTURE EXPECTED TO REMAIN SCANTY ALONG AND WEST OF THE MTNS AND WITH 700 MB TEMPERATURES WARMING TO NEAR 10C BY 00Z/27 AND LACK OF FORCING...BELIEVE THUNDERSTORM CHANCES OVER MTNS WILL BE SLIM TODAY. BEST CHANCES FOR THUNDERSTORMS APPEARS TO BE OVER AND NEAR THE MTNS NEAR COS WHERE LOW LEVEL SRLY WINDS WILL ADD MECHANICAL LIFT...ALTHOUGH 20 PERCENT SHOULD COVER THE SITUATION THERE. OVER THE FAR ERN PLAINSr...LACK OF FORCING AND WEAK SYNOPTIC SUBSIDENCE IS EXPECTED TO INHIBIT CONVECTION TODAY. BASED ON PROGGED 700 MB TEMPERATURES AND EXPECTED SUNSHINE...BELIEVE NGM MOS TEMPERATURES ARE 1-3 DEGREES TOO COOL AT MOST LOCATIONS. SR
In the hours before
Special weather statement, May 26, 12:15 PM MDT, 1 hour 50 minutes before
COZ060>081-270600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1215 PM MDT TUE MAY 26 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER AN APPROACHING UPPER LEVEL DISTURBANCE IN COMBINATION WITH ADEQUATE MOISTURE AND INCREASING WIND SHEAR WILL ALLOW WIDELY SCATTERED THUNDERSTORMS ACROSS THE MAJORITY OF THE REGION THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE ALONG AND EAST OF THE FRONT RANGE WITH THE GREATEST THREAT CURRENTLY OVER EL PASO...CROWLEY AND KIOWA COUNTIES. SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY...MAINLY AFTER 2PM. 7
Special weather statement, May 26, 12:15 PM MDT, 1 hour 50 minutes before
COZ060>081-270600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1215 PM MDT TUE MAY 26 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER AN APPROACHING UPPER LEVEL DISTURBANCE IN COMBINATION WITH ADEQUATE MOISTURE AND INCREASING WIND SHEAR WILL ALLOW WIDELY SCATTERED THUNDERSTORMS ACROSS THE MAJORITY OF THE REGION THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE ALONG AND EAST OF THE FRONT RANGE WITH THE GREATEST THREAT CURRENTLY OVER EL PASO...CROWLEY AND KIOWA COUNTIES. SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY...MAINLY AFTER 2PM. 7
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 61 min |
| May 26, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.